Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 459, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 27, 2008, 6:27 PM CDT for 4 counties in Iowa. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2008, 6:27 PM CDT (23:27 UTC)
- Expired
- Jul 27, 2008, 7:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Appanoose County, IA, Davis County, IA, Monroe County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 132 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 6:27 PM CDT | TSTM WND GST 65 | 2 Nne Bloomfield, IA | |
| Jul 27, 6:30 PM CDT | TSTM WND DMG | Bloomfield, IA | A FEW LARGE TREES...BETWEEN A FOOT TO 18 INCHES IN DIAMETER DOWN...ALONG WITH SEVERAL LARGE TREE LIMBS DOWN...BETWEEN 6 TO 10 INCHES IN DIAMETER...THROUGHOUT THE TOWN OF BLOOMFIELD. |
| Jul 27, 6:30 PM CDT | TSTM WND GST 70 | Bloomfield, IA | |
| Jul 27, 6:33 PM CDT | TSTM WND GST 70 | 2 Nne Bloomfield, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 2:29 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 272329
SVRDMX
IAC007-051-135-179-280015-
/O.NEW.KDMX.SV.W.0459.080727T2327Z-080728T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
627 PM CDT SUN JUL 27 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...
EASTERN MONROE COUNTY IN SOUTH CENTRAL IOWA...
DAVIS COUNTY IN SOUTHEAST IOWA...
WAPELLO COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF OTTUMWA...
* UNTIL 715 PM CDT.
* AT 625 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
DRAKESVILLE...OR 16 MILES NORTH OF LANCASTER...AND MOVING SOUTHEAST
AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BLOOMFIELD BY 630 PM CDT...
PULASKI BY 640 PM CDT...
A TRAINED STORM SPOTTER REPORTED A 65 MPH WIND NORTH OF BLOOMFIELD
AT 628 PM. WINDS WERE REACHING NEAR 75 MPH GUSTS AT TIMES.
GO TO A BASEMENT OR SMALL INTERIOR ROOM. EXTENSIVE DAMAGE IS LIKELY.
EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A STURDY BUILDING. SEVERE
STRAIGHT LINE WINDS CAN SOUND LIKE A TORNADO...AND PRODUCE SIMILAR
DAMAGE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR IOWA.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. THIS STORM HAS A HISTORY OF DAMAGING WIND.
LAT...LON 4074 9296 4116 9268 4116 9242 4117 9240
4117 9218 4060 9219 4058 9280
TIME...MOT...LOC 2327Z 309DEG 39KT 4074 9246
$$
LEE3 follow-up statements
000
WWUS53 KDMX 272346
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
646 PM CDT SUN JUL 27 2008
IAC135-272356-
/O.CAN.KDMX.SV.W.0459.000000T0000Z-080728T0015Z/
MONROE IA-
646 PM CDT SUN JUL 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE COUNTY IS
CANCELLED...
AT 642 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR IOWA.
LAT...LON 4068 9290 4074 9267 4113 9252 4117 9219
4116 9218 4060 9219 4059 9281
TIME...MOT...LOC 2346Z 309DEG 39KT 4061 9225
$$
IAC007-051-179-280015-
/O.CON.KDMX.SV.W.0459.000000T0000Z-080728T0015Z/
APPANOOSE IA-DAVIS IA-WAPELLO IA-
646 PM CDT SUN JUL 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR WAPELLO...DAVIS AND SOUTHEASTERN APPANOOSE COUNTIES...
AT 642 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR PULASKI...OR
14 MILES NORTHEAST OF LANCASTER...MOVING SOUTHEAST AT 45 MPH.
FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR IOWA.
LAT...LON 4068 9290 4074 9267 4113 9252 4117 9219
4116 9218 4060 9219 4059 9281
TIME...MOT...LOC 2346Z 309DEG 39KT 4061 9225
$$
LEE000
WWUS53 KDMX 280004
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
704 PM CDT SUN JUL 27 2008
IAC007-179-280014-
/O.CAN.KDMX.SV.W.0459.000000T0000Z-080728T0015Z/
APPANOOSE IA-WAPELLO IA-
704 PM CDT SUN JUL 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR WAPELLO AND SOUTHEASTERN
APPANOOSE COUNTIES IS CANCELLED...
AT 659 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR IOWA.
LAT...LON 4090 9242 4090 9218 4089 9216 4088 9218
4087 9216 4085 9219 4083 9217 4078 9218
4077 9217 4078 9217 4060 9219 4059 9220
4059 9243
TIME...MOT...LOC 0004Z 309DEG 39KT 4049 9205
$$
IAC051-280015-
/O.CON.KDMX.SV.W.0459.000000T0000Z-080728T0015Z/
DAVIS IA-
704 PM CDT SUN JUL 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EASTERN DAVIS COUNTY...
AT 659 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 15 MILES SOUTHEAST
OF PULASKI...OR 22 MILES EAST OF LANCASTER...MOVING SOUTHEAST AT 45
MPH.
FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR IOWA.
LAT...LON 4090 9242 4090 9218 4089 9216 4088 9218
4087 9216 4085 9219 4083 9217 4078 9218
4077 9217 4078 9217 4060 9219 4059 9220
4059 9243
TIME...MOT...LOC 0004Z 309DEG 39KT 4049 9205
$$
LEE000
WWUS53 KDMX 280009
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
710 PM CDT SUN JUL 27 2008
IAC051-280020-
/O.EXP.KDMX.SV.W.0459.000000T0000Z-080728T0015Z/
DAVIS IA-
710 PM CDT SUN JUL 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DAVIS COUNTY WILL
EXPIRE AT 715 PM CDT...
AT 708 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR IOWA.
LAT...LON 4090 9242 4090 9218 4089 9216 4088 9218
4087 9216 4085 9219 4083 9217 4078 9218
4077 9217 4078 9217 4060 9219 4059 9220
4059 9243
TIME...MOT...LOC 0010Z 309DEG 39KT 4045 9199
$$
LEEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:28 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 27, 3:28 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 328 PM CDT SUN JUL 27 2008 .DISCUSSION... WILL KEEP DISCUSSION BRIEF TODAY WITH ONGOING ACTIVE WEATHER. STRONG TO SEVERE STORMS CURRENTLY FIRING ALONG CONVECTIVE OUTFLOW IN NORTHERN IOWA AND WILL KEEP PROGRESSING SOUTHWARD INTO CENTRAL AND SOUTHERN IOWA THROUGH LATE AFTERNOON/EVENING. SEVERE THUNDERSTORM WATCH CONTINUES FOR MOST OF THE CWA UNTIL 10 PM. ALREADY GETTING SIGNIFICANT STRAIGHT LINE WIND REPORTS...CAN/T RULE OUT ISOLATED TOR THREAT INVOF BOUNDARY FOR THE NEXT SEVERAL HOURS. SOME QUESTION ABOUT CONVECTIVE EVOLUTION BEYOND THE FIRST SHOT...AS THE GFS/ECMWF BOTH SUGGESTING ADDITIONAL MCS POTENTIAL ESPECIALLY EASTERN HALF LATE TONIGHT. WILL HAVE TO WATCH HEAVY RAIN THREAT CLOSELY AS CONVECTION MOVES INTO SOUTHERN IOWA...AREAS THAT CANNOT TAKE MUCH ADDITIONAL RAIN BEFORE FLASH FLOODING OCCURS. NO FLASH FLOOD WATCH PLANNED AT THIS TIME WITH UNCERTAINTY ABOUT AMOUNTS/LOCATION...BUT MAY HAVE TO ISSUE LATER ONCE EVENT SHOWS ITS HAND. BEYOND THE OVERNIGHT...SIGNIFICANT HEAVY RAIN/SVR WEATHER AGAIN EXPECTED MONDAY NIGHT INTO TUESDAY AS DOLLY MOISTURE REMNANTS BEGIN TO IMPACT THE REGION. ACTIVE WEATHER LIKELY TO CONTINUE LATE WEDNESDAY INTO THURSDAY WITH NEXT SHORT WAVE TOPPING THE RIDGE FOLLOWED BY UPPER RIDGING AND MAINLY DRY AND HOT WEATHER FROM FRIDAY THROUGH SUNDAY. && .AVIATION...27/18Z CURRENT CONVECTIVE COMPLEX OVER NRN IA WILL CONTINUE MOVING ESE EARLY THIS AFTERNOON. THE FORECAST BEYOND THE NEXT FEW HOURS IS STILL UNCERTAIN AS FAR AS EXACTLY WHERE ADDITIONAL STORMS WILL DEVELOP. THUNDERSTORMS MAY DEVELOP DURING PEAK HEATING ALONG AND SOUTH OF HWY 30...AND/OR REDEVELOP ACROSS NRN IA OVERNIGHT...OR BOTH. THIS UNCERTAINTY IN TIMING...AS WELL AS LOCATION...HAS LEAD TO NO MENTION OF THUNDER BEYOND DEALING WITH STORMS THAT ARE ONGOING. HAVE INCLUDED CB WORDING AFTER 00Z WITH FURTHER DETAILS ADDED ONCE TIMING AND LOCATION BECOMES MORE CLEAR RATHER THAN ADDING THUNDER FOR PROLONGED PERIODS WITH LOW CONFIDENCE. && .DMX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM FOR ENTIRE CWA EXCEPT NORTHERN 2 TIERS OF COUNTIES. && AVIATION...MOYER PUBLIC...KINNEY
Hazardous weather outlook, Jul 27, 4:25 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 425 PM CDT SUN JUL 27 2008 IAZ023>028-033>039-044>050-057>062-070>075-081>086-092>097-281100- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 425 PM CDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA. .DAY ONE...TONIGHT SCATTERED TO WIDESPREAD THUNDERSTORMS WILL CONTINUE THIS EVENING AND OVERNIGHT. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS TO 90 MPH...AND QUARTER SIZE HAIL. AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION THROUGH EARLY EVENING. LOCALLY HEAVY RAINFALL COULD LEAD TO FLASH FLOODING...ESPECIALLY OVER SOUTHERN IOWA...WHERE HEAVY RAIN FELL RECENTLY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE ARE VARIABLE CHANCES FOR THUNDERSTORMS THROUGHOUT MANY OF THE NEXT 7 DAYS. AT THIS TIME THE GREATER CHANCES FOR THUNDERSTORMS LOOK TO BE LATE MONDAY NIGHT...AND AGAIN TUESDAY. CURRENTLY THE AREA IS IN A SLIGHT RISK FOR SEVERE WEATHER AGAIN MONDAY NIGHT....WITH THE CHANCES FOR SEVERE WEATHER UNCERTAIN AT THIS TIME FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT. IAZ004>007-015>017-281100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- 425 PM CDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE WITH AN ISOLATED SEVERE STORM NOT OUT OF THE QUESTION. THE MAIN THREAT WOULD BE STRAIGHT LINE WINDS TO 60 MPH AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE ARE VARIABLE CHANCES FOR THUNDERSTORMS THROUGHOUT MANY OF THE NEXT 7 DAYS. AT THIS TIME THE GREATER CHANCES FOR THUNDERSTORMS LOOK TO BE LATE MONDAY NIGHT...AND AGAIN TUESDAY. CURRENTLY THE AREA IS IN A SLIGHT RISK FOR SEVERE WEATHER AGAIN MONDAY NIGHT....WITH THE CHANCES FOR SEVERE WEATHER UNCERTAIN AT THIS TIME FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON AN ISOLATED BASIS TONIGHT. ALBRECHT/KINNEY
In the hours before
Local storm report, Jul 27, 6:07 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
607 PM CDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG SSW PRAIRIE CITY 41.60N 93.24W
07/27/2008 JASPER IA TRAINED SPOTTER
SEVERAL TREE LIMBS DOWN. 1 FOOT DIAMETER TREE LIMB DOWN
ON SOUTH STREET BETWEEN SOUTH MONROE AND SOUTH MAIN
STREET.
&&
BFLocal storm report, Jul 27, 6:08 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
608 PM CDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST E CENTERVILLE 40.73N 92.87W
07/27/2008 E60.00 MPH APPANOOSE IA TRAINED SPOTTER
&&
MS JUL 08Local storm report, Jul 27, 6:13 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
613 PM CDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND GST OTTUMWA AIRPORT 41.11N 92.45W
07/27/2008 M62.00 MPH WAPELLO IA ASOS
&&
MS JUL 08Local storm report, Jul 27, 6:16 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
616 PM CDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND DMG 1 N OTTUMWA 41.03N 92.42W
07/27/2008 WAPELLO IA TRAINED SPOTTER
LARGE TREE DOWN.
&&
RUSSELLLocal storm report, Jul 27, 6:19 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
619 PM CDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 5 W MILLERTON 40.84N 93.40W
07/27/2008 E0.88 INCH WAYNE IA TRAINED SPOTTER
&&
BMOYERLocal storm report, Jul 27, 6:20 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
620 PM CDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 1 NE BONDURANT 41.70N 93.45W
07/27/2008 POLK IA TRAINED SPOTTER
3 FOOT DIAMETER TREE FELL ON A HOUSE.
&&
BFThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:18 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto | 42 min |
| Jul 27, 1:59 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin | 46 min |
| Jul 27, 2:12 PM CDT | Severe Thunderstorm Warning | DMX | Butler | 48 min |
| Jul 27, 2:49 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Humboldt, Pocahontas, Webster | 41 min |
| Jul 27, 3:28 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Story, Webster | 47 min |
| Jul 27, 3:46 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Tama | 44 min |
| Jul 27, 4:07 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 38 min |
| Jul 27, 4:11 PM CDT | Tornado Warning | DMX | Boone, Polk, Story | 34 min |
| Jul 27, 4:30 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Jasper, Marion, Polk, Story and 1 more | 45 min |
| Jul 27, 4:31 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 44 min |
| Jul 27, 4:43 PM CDT | Tornado Warning | DMX | Jasper, Polk | 32 min |
| Jul 27, 4:50 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Polk, Poweshiek | 40 min |
| Jul 27, 4:57 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Warren | 48 min |
| Jul 27, 5:09 PM CDT | Tornado Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 36 min |
| Jul 27, 5:13 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Jasper, Lucas, Mahaska, Marion, Monroe and 2 more | 47 min |
| Jul 27, 5:14 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Webster | 46 min |
| Jul 27, 5:17 PM CDT | Severe Thunderstorm Warning | DMX | Jasper | 13 min |
| Jul 27, 5:28 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 47 min |
| Jul 27, 5:52 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Lucas, Mahaska, Marion, Monroe and 1 more | 38 min |
| Jul 27, 5:54 PM CDT | Tornado Warning | DMX | Appanoose, Davis, Monroe, Wapello | 36 min |
| Jul 27, 5:55 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Decatur, Lucas, Wayne | 50 min |
| Jul 27, 5:58 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 47 min |
| Jul 27, 6:30 PM CDT | Tornado Warning | DMX | Davis | 15 min |
| Jul 27, 6:38 PM CDT | Tornado Warning | DMX | Wayne | 23 min |
| Jul 27, 6:43 PM CDT | Flash Flood Warning | DMX | Wayne | 3 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.